Author Topic: Repost from other board, think better to post here, could use insights  (Read 166 times)

[Buddie]

Question:  Is it the decrease in Xanax or the increase in Valium that's causing the most recent debilitating symptoms?

Situation:  About 2 weeks ago, Mum was at 1mg Xanax + 10mg Valium in crossover, noted that her suffocating anxiety seemed "bit better" so concluded the added Valium was helping with anxiety as well as sleep.  Then we proceeded to 0.875mg X + 12.5mg V, and then 0.75mg X + 15mg V, which is where we are now, and we did this to try alleviating her worst symptom currently (that unholy mix of touch sensitivity/"spit" and "dirty" phobias/"OCD" washing).

During this time, and as we reassess now, we've seen some GI symptoms appear, frequent urination come back, energy level plummet completely, and this indescribable awful mood/feeling come over her (she says it's not exactly anxiety, not exactly depression, not physical pain, but it's so awful it makes her want to just die).  This is debilitating, aside from the above worst symptom!

What is going on, a bad reaction to too much Valium, or w/d from reduced Xanax?  For some reason (I can't think straight), my first thought was that it was the Valium, that her body wasn't liking more than 10mg.  So I'm thinking we should tweak the Valium back down, but would appreciate any help figuring this out if possible. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

 8)ta. Xanax acts quickly spoils us because of it and we want relief right away. i went from Xanax, to Klonopin, to Valium and I got this Valium sort of malaise , did not have much relief except that I know it acts differently because it has a long half life. Her body could be wanting that quick fix of Xanax and not liking to have to wait. Well she made the drop. I dropped quickly with very little time to adjust to Valium and how it works. It is a muscle relaxer and Xanax is made for anxiety. Plus Xanax give relief, a different kind but does not last long before it wants more. Good for Mum she got down to Valium and I know I felt diff ererent, like a GAD feeling. I knew to expect changes and that is what she is going through her brain, body, adjusting to fast acting anxiety to slower acting muscle relaxer. It would be hard for anyone to know what one is like, and then get another one that give you more time between cravings. Still She will get used to that Valium feeling. I am now too. Feel awake but not anxious just adjusting. I can feel many new things which scares me too but it is just the drug and the brain wondering what is going on. It may not be as pleasent as Xanax but she is heading in the correct direction, she just has to deal with new and differing side effects. Glad you are there to help. She will get through it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

This is such a difficult thing to tease out. I am currently crossing over from Xanax to Valium and I can not believe how sedating the Valium is. It's not a pleasant feeling. I feel tired but wired. I was prescribed 10 mg of valium a day and it was too much. I cut back to 5 and still couldn't get out of bed.

I'm currently at .5 mg Xanax and trying 2.5 mg Valium. I feel lucky I'm dealing with relatively low doses of benzos but unfortunately I've been on them for more than a year so there is still some challenges and unpleasantness.

I admire you for helping your mom. May she heal completely.

I just realized I didn't answer your question at all. I just know valium has been extremely powerful for me and I don't think I need quite as much as others.

Regards and best wishes.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you, [...] and [...]!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.